Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 4, NWS Wichita, KS

April 23, 2008Chase County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 23, 2008, 7:52 PM CDT for Chase County, Kansas. It took effect at Apr 23, 2008, 11:24 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 7:52 PM CDT (00:52 UTC)
In effect from
Apr 23, 2008, 11:24 PM CDT
Expired
Apr 24, 2008, 9:40 AM CDT
In force
10 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Chase County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River at Cottonwood Falls (CTWK1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 240052
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  COTTONWOOD RIVER NEAR FLORENCE AFFECTING MARION COUNTY.
  COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC115-241252-
/O.NEW.KICT.FL.W.0003.080424T1145Z-080425T2125Z/
/FLRK1.1.ER.080424T1145Z.080424T1800Z.080425T0925Z.NO/
752 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE COTTONWOOD RIVER NEAR FLORENCE.
* FROM THURSDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THURSDAY MORNING. THE 
  RIVER WILL CREST NEAR 23.0 FEET BY EARLY THURSDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF THE LEFT BANK AND ROADS 
  ALONG THE NORTH BANK WILL BEGIN.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  FLORENCE        22.0   9.6 WED 07 PM   22.1   21.7    5.2

$$

KSC017-241251-
/O.NEW.KICT.FL.W.0004.080424T0424Z-080425T1525Z/
/CTWK1.1.ER.080424T0424Z.080424T1200Z.080424T2125Z.NO/
752 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL 
  CREST NEAR 10.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...WATER COVERS FIELDS AND SOME RURAL ROADS 
  ALONG THE RIVER.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  COTTONWOOD FAL  9.0    6.5 WED 07 PM   10.0    7.1    8.3

$$

KED
2 follow-up statements
000 
WGUS83 KICT 240730
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
230 AM CDT THU APR 24 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  COTTONWOOD RIVER NEAR FLORENCE AFFECTING MARION COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES...ESPECIALLY AT NIGHT

KSC115-240800-
/O.CAN.KICT.FL.W.0003.000000T0000Z-080425T2125Z/
/FLRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
230 AM CDT THU APR 24 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE COTTONWOOD RIVER NEAR FLORENCE.
* AT  2:00 AM THURSDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.5 FEET THIS
  MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF THE LEFT BANK AND ROADS 
  ALONG THE NORTH BANK BEGINS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

COTTONWOOD RIVER
  FLORENCE          22.0  18.1 THU 2 AM    11.3    4.2    3.6

$$

KSC017-241930-
/O.EXT.KICT.FL.W.0004.000000T0000Z-080425T0600Z/
/CTWK1.1.ER.080424T1200Z.080424T1200Z.080424T1200Z.NO/
230 AM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THIS MORNING.
* IMPACT...AT 9.0 FEET...FLOODING OF LOW-LYING AREAS AND CROP LAND     
CAN BE EXPECTED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

COTTONWOOD RIVER
  COTTONWOOD FALLS   9.0  7.5  WED 11 PM    5.8    5.2    3.6

$$

ES
000 
WGUS83 KICT 241440
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
940 AM CDT THU APR 24 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC017-241510-
/O.CAN.KICT.FL.W.0004.000000T0000Z-080425T0600Z/
/CTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT THU APR 24 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* AT 8:00 AM THURSDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.5 FEET.  THE 
  RIVER WILL CONTINUE TO FALL AND REMAIN BELOW FLOOD STAGE. 

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

COTTONWOOD RIVER
  COTTONWOOD FALLS   9.0   7.5  THU 8 AM      6.0    5.8    4.9

$$

CJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 3:42 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 23, 3:42 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED APR 23 2008

.DISCUSSION...

FORECAST TODAY INCLUDE HEAVY RAINFALL THIS EVENING/TONIGHT AND THEN
SEVERE THREAT ON THU.

TONIGHT:
CURRENT CONVECTION CONTINUES TO MOVE ACROSS MOST OF THE FORECAST
AREA AT THIS TIME...AS LEAD SHORTWAVE IN THE MID LAYERS MOVES ACROSS
THE AREA.  THIS SHORTWAVE AND LOTS OF LIFT THROUGH THE LAYER HAS
LEAD TO NUMEROUS SHRA/TSRA WITH A FEW MARGINAL SEVERE STORMS. SHORT
TERM MODELS SUGGEST THAT CONVECTION WILL CONTINUE INTO THE EVENING
HOURS AS LEAD SHORTWAVE MOVES TO THE NORTHEAST OF THE AREA...BUT
ANOTHER IMPULSE IN THE TX PANHANDLE LIFTS NORTHEAST INTO CEN OK AND
EVENTUALLY ACROSS SOUTHEAST KS OVERNIGHT. WITH HEAVY RAINFALL
ALREADY ACROSS THE AREA AND FLASH FLOOD GUIDANCE AROUND 2
INCHES...BELIEVE THAT A FLOOD WATCH IS WARRANTED FOR THE WHOLE
FORECAST AREA FOR THE OVERNIGHT HOURS.  COULD SEE THE CONVECTION
POSSIBLY SHIFTING A LITTLE FURTHER SOUTH AS THE OVERNIGHT
PROGRESSES....SO HEAVIEST RAINFALL COULD BE EAST OF THE TURNPIKE FOR
THE EARLY MORNING HOURS THU.

THU:
A RATHER INTERESTING SEVERE SETUP LOOKS TO BE DEVELOPING FOR LATE
THU AFTERNOON INTO THU EVENING FOR AREAS WEST OF INTERSTATE 135.
AIRMASS INITIALLY LOOKS CAPPED FOR A GOOD PORTION OF THE AREA UNTIL
THE LATE AFTERNOON AS WARM ALOFT KEEPS CONVECTION IN CHECK...SO WILL
TRIM BACK POPS FOR THE MORNING HOURS ACROSS SOUTH CENTRAL KS. BUT
AFTERNOON HEATING WILL HELP DESTABILIZE THIS AREA AHEAD A DRY LINE
EXPECTED TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA. DEEP
LAYER SHEAR OF 40-50 KTS AND FORECAST SBCAPES OF 3000-4000 J/KG
SUGGEST A SEVERE THREAT WITH ANY STORM THAT CAN GET GOING LATE IN
THE AFTERNOON INTO THE EVENING. DIRECTIONAL SHEAR AND FORECASTED
HODOGRAPHS ALSO SUGGEST THAT SOME SUPERCELLS COULD ALSO DEVELOP.
WILL ALSO HAVE TO KEEP AN EYE ON TORNADIC POTENTIAL AS WELL AS SOME
PARAMETERS COMING TOGETHER FOR A SMALL TORNADO THREAT.

FRI-SAT:
MAIN SHORTWAVE LOOKS TO LIFT NORTHEAST ACROSS THE AREA EARLY ON
FRI...WITH MAIN SURFACE TROUGH MAKING ITS WAY INTO SOUTHEASTERN KS
BEFORE THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON FRONTAL
POSITION FOR FRI AFTERNOON...AS LOTS OF INSTABILITY WILL STILL BE
AROUND JUST AHEAD OF THE BOUNDARY FOR MORE THUNDERSTORM
DEVELOPMENT...BUT LOOKS LIKE SEVERE THREAT WILL MOVE EAST OF THE
AREA BY THE AFTERNOON.

THE REST OF THE AREA WILL SEE A RETURN TO SUNNY SKIES FOR FRI
AFTERNOON INTO SAT...AS SURFACE RIDGE BUILDS INTO THE AREA FROM THE
NORTH.

SAT NIGHT-SUN:
MODELS SEEM TO BE COMING TOGETHER ON HOW THE LAST PORTION OF SAT
INTO EARLY SUN WILL EVOLVE.  ECMWF IS COMING AROUND TO GFS SOLUTION
OF A PIECE OF ENERGY DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES
INTO THE REGION FOR SAT NIGHT. THIS WILL PUSH A FRONTAL BOUNDARY
SOUTHEAST ACROSS THE REGION FOR SAT NIGHT.  FRONTOGENESIS ALONG THIS
BOUNDARY INCREASES AS IT MOVES SOUTHEAST ACROSS THE REGION. SO WILL
INCREASE POPS TO A SOLID CHANCE ACROSS SOUTHERN KS JUST AHEAD OF
THIS BOUNDARY.

PROGRESSIVE NATURE LOOKS TO MOVE THIS SYSTEM QUICKLY TO THE SOUTH
AND EAST OF THE AREA EARLY ON SUNDAY...SO PLAN ON ENDING POPS ACROSS
THE AREA DURING THE AFTERNOON HOURS.

REST OF THE EXTENDED:
THE SUN-TUE TIME FRAME LOOKS DRY ACROSS THE REGION AS NW UPPER FLOW
REMAINS IN CONTROL WITH UPPER RIDGE ACROSS THE ROCKIES. WITH THIS NW
FLOW...WILL SEE TEMPS A LITTLE BELOW NORMAL. WILL ALSO GO WITH LOW
POPS FOR WED AS FLOW STARTS TO FLATTEN OUT.

KETCHAM

.AVIATION...
18Z TAFS:
BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST
THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT
AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE
CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL
AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY
TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE
THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT.

CDB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  80  55  70 /  70  40  40  20
HUTCHINSON      60  78  52  69 /  70  40  40  20
NEWTON          60  79  55  68 /  70  40  40  20
ELDORADO        60  80  56  69 /  80  40  40  20
WINFIELD-KWLD   61  82  57  71 /  80  40  40  20
RUSSELL         60  79  47  66 /  70  50  50  10
GREAT BEND      60  82  49  68 /  70  40  40  10
SALINA          60  79  51  67 /  70  50  50  10
MCPHERSON       59  78  53  68 /  70  50  50  20
COFFEYVILLE     61  82  60  73 /  90  40  30  30
CHANUTE         60  81  60  71 /  80  40  30  30
IOLA            59  81  60  70 /  70  40  30  30
PARSONS-KPPF    60  81  60  71 /  80  40  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 23, 5:05 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
505 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE
AREA THIS EVENING AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE
MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE FROM EUREKA TO SEDAN.
THE MAIN THREATS WITH ANY STORM THIS EVENING WILL BE DIME SIZED HAIL
AND 50 MPH WINDS.

THE RENEWED CONVECTION OVERNIGHT COULD ALSO LEAD TO FLOODING OF LOW
LYING AREAS AND CREEKS AND STREAMS. THE PROLONGED DURATION OF THE
THUNDERSTORMS COULD ALSO LEAD TO RAPID RISES OF MAINSTREAM RIVERS.
SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SEVERE WEATHER
THREAT WILL BE HIGHLY CONTINGENT ON WHETHER THUNDERSTORMS CAN
DEVELOP AS THE CAPPED ATMOSPHERE WEAKENS IN THE LATE AFTERNOON. ANY
THUNDERSTORM THAT CAN DEVELOP WILL RAPIDLY BECOME SEVERE WITH LARGE
HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS TO 60 MPH.  UPPER LEVEL
WIND PATTERNS ALSO SUGGEST THAT A FEW TORNADOES ARE ALSO POSSIBLE.
THE PRIMARY AREA OF CONCERN WILL INITIALLY BE WEST OF INTERSTATE
135...BUT THE THREAT WILL SPREAD ACROSS THE ENTIRE AREA DURING THE
EVENING HOURS.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THURSDAY
AFTERNOON INTO THURSDAY EVENING ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Apr 23, 5:56 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             1 WNW PARSONS           37.34N 95.28W
04/23/2008  E1.00 INCH       LABETTE            KS   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL WITH HEAVY RAIN

&&

JMB
Local storm report, Apr 23, 5:59 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             5 ESE HUMBOLDT          37.79N 95.36W
04/23/2008  E0.25 INCH       ALLEN              KS   TRAINED SPOTTER

            JUST STARTED TO HAIL AND CURRENTLY GETTING PEA SIZED
            HAIL.

&&

JMB
Local storm report, Apr 23, 6:12 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             ENE DENNIS              37.35N 95.41W
04/23/2008  E1.75 INCH       LABETTE            KS   TRAINED SPOTTER

            DIME TO GOLFBALL SIZED HAIL NEAR DENNIS

&&

JMB
Special weather statement, Apr 23, 6:15 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT WED APR 23 2008

KSZ072-232345-
ALLEN-
615 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LA HARPE...OR 7 MILES SOUTHEAST OF IOLA...
AND MOVING NORTHEAST AT 23 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 23, 6:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
04/23/2008  M5.36 INCH       MARION             KS   TRAINED SPOTTER

            FLOODING ACROSS THE AREA.

&&

KED
Special weather statement, Apr 23, 6:32 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT WED APR 23 2008

KSZ095-096-240000-
NEOSHO-WILSON-
632 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF THAYER...OR 13 MILES WEST OF
PARSONS...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:42 PM CDTAreal Flood WarningICTChase, Marion14 hr
Apr 23, 7:52 PM CDTRiver Flood WarningICTMarion7 hr
Apr 24, 12:14 AM CDTRiver Flood WarningICTSaline7 hr
Apr 24, 1:33 AM CDTAreal Flood WarningICTLabette, Montgomery, Neosho6 hr
Apr 24, 9:16 AM CDTRiver Flood WarningICTChase, Lyon6 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.